MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE® STAPLE DRL BT, CAL, 1.6, REUSE; BIT, DRILL

ARTHREX, INC. DYNANITE® STAPLE DRL BT, CAL, 1.6, REUSE; BIT, DRILL
Model Number DYNANITE® STAPLE DRL BT, CAL, 1.6, REUSE
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an akin surgery it was difficult to move the drill through the drill guide.However the surgery was finished successfully with the same device.After the surgery it was noticed that the drill is damaged and showed signs of abrasion.According to the surgeon there was no harm for patient, operator or third party reported.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint is confirmed due to the abrasion marks identified.(1) unpackaged ar-8717d-01-ru was received for evaluation.Visual inspection noted circumferential abrasion marks on the device's shoulder.The device was inserted in the accompanying ar-8717g-01 drill guide and it was able to be moved freely on 3 drill guides holes, except one, in which it was noted that one of the circumferential teeth were bent.The shoulder diameter was measured with a digital micrometer.The diameter measurement was.121, within the specification of.120 +-.002.The direct cause for the abrasion marks is attributed to usage of the drill with a damaged drill guide.Since the condition of the device prior to the procedure is unknown, the root cause remains undetermined.A potential cause for the bent circumferential tooth is damage incurred by dropping the device, impact with another device, or excessive forces applied during use.

Brand Name
DYNANITE® STAPLE DRL BT, CAL, 1.6, REUSE
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15804018
Report Number1220246-2022-05765
Device Sequence Number17518197
Product Code HTW
UDI-Device Identifier00888867326163
UDI-Public00888867326163
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNANITE® STAPLE DRL BT, CAL, 1.6, REUSE
Device Catalogue NumberAR-8717D-01-RU
Device Lot Number032116
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2022
Supplement Date Received by Manufacturer10/28/2022
Initial Report FDA Received Date11/16/2022
Supplement Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown